Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


starting treatment. best choose?
Apr 23, 2012

Good Afternoon doctor,

Ive been about 12 days with efavirenz + truvada, almost none side effects.. is that treatment a good choose? Im afraid about lipodystrophy.. which ones are the long term side effect I should expect..?

thanks a lot for your answer Carlos

Response from Dr. Young

Hello Carlos and thank you for posting.

It's wonderful to hear that you're tolerating your treatment so well, so soon after starting on treatment. The combination of tenfovir/FTC (Truvada) + efavirenz (Stocrin, Sustiva; also in combination as Atripla) is very highly recommended and one of the most widely used first-line regimens in the world.

Fat changes are rarely associated with this regimen, indeed, more often the risk of developing lipo on newer regimens is related to factors other than the HIV medications, but rather things like how severe your HIV disease is (nadir CD4 count). Overall, we will monitor all sorts of health-related themes, with regard to the medications, we watch for kidney, bone and mental health (or sleep quality) issues.

I hope that helps and be well, BY



Previous
Regime switch Atripla to Eviplera
Next
ginkgo and isentress and truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement